MAUDE Adverse Event Report: CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-132
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-5274-132, stealth 32 lhook lap elec pkg was being tested pre-operatively on 11may2022 for a total laparoscopic hysterectomy procedure when it was reported ¿that the l-hook electrode came off after the electrode was moved in and out of the cannula several times during the pre-operative check.¿ the procedure was completed with an alternate unknown device.There was no impact or injury to the patient or user.On may 19th additional information was received from the distributor.¿it was reported that the hook had come off from the facility, but when the agency observed the actual product, it was said that the coating on the hook was missing.¿ on may 24th it was reported that ¿the device was observed and found the coating was peeled and detached, also the position of the insulation tube was misaligned and damaged.¿ this report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Received one 60-5274-132 in opened original packaging.Lot number was verified.Performed a visual inspection, the black insulator is pulling off from the l-hook.Based upon the evaluation and the photographs, the likely cause of this issue is the user activating the device continuously and at higher power than necessary.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A 2 year lot history review was conducted and found 2 events for the reported lot number and failure mode.A two-year review of complaint history revealed there has been a total of 20 reports, regarding 27 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: these electrosurgical suction/irrigation instruments should only be used by surgeons trained in surgical endoscopy according to established hospital protocol.Misuse of this or any other electrosurgical device, can result in a patient injury.Read and become familiar with all instructions and directions before using this device.Always use the lowest possible settings to achieve the desired electrosurgical effect.This product is designed for non-continuous operation with a duty cycle of 10 seconds on and 30 seconds off.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-5274-132, stealth 32 lhook lap elec pkg was being tested pre-operatively on 11may22 for a total laparoscopic hysterectomy procedure when it was reported ¿that the l-hook electrode came off after the electrode was moved in and out of the cannula several times during the pre-operative check.¿ the procedure was completed with an alternate unknown device.There was no impact or injury to the patient or user.On may 19th additional information was received from the distributor.¿it was reported that the hook had come off from the facility, but when the agency observed the actual product, it was said that the coating on the hook was missing.¿ on may 24th it was reported that ¿the device was observed and found the coating was peeled and detached, also the position of the insulation tube was misaligned and damaged.¿ this report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
STEALTH 32 LHOOK LAP ELEC PKG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key14601148
Report Number1320894-2022-00122
Device Sequence Number6176884
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(17)261219(10)202112201
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-5274-132
Device Catalogue Number60-5274-132
Device Lot Number202112201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic